Alert archive / Iowa / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 226, NWS Omaha, NE

July 26, 2002Pottawattamie County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at Jul 26, 2002, 8:18 PM CDT for Pottawattamie County, Iowa. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2002, 8:18 PM CDT (01:18 UTC)
Expired
Jul 26, 2002, 8:45 PM CDT
In force
27 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Pottawattamie County, IA

The radar

The Omaha radar (KOAX), 69 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:35 PM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jul 26, 3:35 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
335 PM CDT FRI JUL 26 2002

FORECAST CONCERNS CENTER AROUND PRECIP NEXT FEW DAYS AND TEMPS
GENERALLY.

SYNOPSIS...MID LEVEL CONVERGENT MOIST BAND HAS CONTINUED TO GENERATE
SHWRS AND TSTMS S CNTRL TO E CNTRL NEB AND SW IA THIS AFTN.  THIS HAS
GREATLY STRENTHENED SFC FRONT NRN KS...WHICH APPEARS CLOSE TO
DESTABILIZATION PER RECENT MCD.  NEXT IN A SERIES OF UPPER TROUGHS
APPEARS TO BE MOVING THRU HIGH PLAINS.

FORECAST...RAPID CONVECTIVE DEVELOPMENT LIKELY NEAR BOUNDARY...AND
ENHANCEMENT TO ONGOING CONVECTION OVER SRN AND CNTRL ZONES.  BEST CHC
FOR PRECIP EARLY TNGT BEFORE UPPER TROUGH MOVES EAST.

HARD TO TELL JUST HOW HOT IT WILL GET SAT AS WEAK CDFNT MOVES INTO
AREA.  BELIEVE DEW POINTS AS WELL AS TEMPS WILL RISE TO THE SE OF
THIS BOUNDARY SAT AFTN...RATHER LIKE MKC AREA THIS AFTN.  WILL ISSUE
A HEAT ADVISORY FOR SOUTH COUNTIES...BUT NOT OMA OR LNK WHICH MAY
REMAIN JUST NORTH OF 105 HI IN SLIGHTLY DRIER AIR AND A LITTLE
BETTER MIXING.  BEST CHC TSTMS SAT EVE AND NIGHT LIES AHEAD OF
CDFNT IN MOIST AIR.

ATMOSPHERE RELOADS SUNDAY IN WEAK RETURN FLOW AHEAD OF FINAL UPPER
TROUGH...SETTING THE STAGE FOR A POSSIBLE MCS SUN NIGHT INTO EARLY
MON.

NOT MUCH CHC OF RAIN IN EXTENDED...ALTHOUGH THERE APPEARS TO BE SOME
CHC FOR A WARM ADVN EVENT TUE NIGHT.  TEMPS SHOULD BE QUITE HOT AGAIN
BY LATER IN THE WEEK AS UPPER RIDGE BEGINS TO BUILD AND WE GET INTO
A PREFRONTAL POSITION FAVORED FOR HEAT.

.OMA...HEAT ADVISORY SATURDAY AFTN AND EVE IN FAR SE NEB AND SW IOWA
       NEZ068-088>093-IAZ080-090-091

POLLACK

In the hours before

Special weather statement, Jul 26, 5:30 PM CDT, 2 hours 48 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-271100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
530 PM CDT FRI JUL 26 2002

STORM SPOTTERS WILL BE NEEDED OVER SOUTHEAST NEBRASKA AND
THE SOUTHWEST CORNER OF IOWA THIS EVENING.

TORNADO WATCH NUMBER 535 IS IN EFFECT UNTIL 10 PM CDT FOR
LOCATIONS MAINLY SOUTH OF A SEWARD TO PLATTSMOUTH TO RED OAK IOWA
LINE.

THUNDERSTORMS WILL CONTINUE THIS EVENING ALONG AND NORTH OF A
STATIONARY FRONT THAT IS LOCATED ALONG THE NEBRASKA/KANSAS
BORDER.  MOISTURE POOLING ALONG THIS FRONT HAS RESULTED IN A
QUITE UNSTABLE AIRMASS OVER FAR SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA.  IN ADDITION...WIND SHEAR PROFILES ARE FAVORABLE FOR SEVERE
THUNDERSTORM DEVELOPMENT.  A FEW SUPERCELLS ARE POSSIBLE THIS
EVENING ALONG AND TO THE NORTH OF THE FRONT...WITH LARGE HAIL AND
DAMAGING STRAIGHT LINE WINDS BEING THE MAIN HAZARDS.  WITH THE
ENHANCED WIND SHEAR ALONG THE FRONT...A TORNADO OR TWO IS ALSO
POSSIBLE.

UNSETTLED WEATHER IS LIKELY TO CONTINUE THROUGH THE WEEKEND...
AS A FRONT REMAINS DRAPED ACROSS THE CENTRAL PLAINS...AND A
SERIES OF UPPER DISTURBANCES MOVE EAST OUT OF THE ROCKIES.
THE GREATEST RISK OF SEVERE WEATHER WILL BE IN THE LATE
AFTERNOON AND OVERNIGHT HOURS...BOTH SATURDAY AND SUNDAY.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC
INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE).

MEAD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:04 PM CDTSevere Thunderstorm WarningOAXDouglas, Washington26 min
Jul 26, 7:16 PM CDTSevere Thunderstorm WarningOAXOtoe44 min
Jul 26, 7:30 PM CDTSevere Thunderstorm WarningOAXSaunders30 min
Jul 26, 7:34 PM CDTSevere Thunderstorm WarningOAXDouglas26 min
Jul 26, 7:22 PM CDTSevere Thunderstorm WarningOAXPottawattamie23 min
Jul 26, 7:26 PM CDTTornado WarningOAXFremont34 min
Jul 26, 7:57 PM CDTTornado WarningOAXFremont, Page33 min
Jul 26, 8:30 PM CDTSevere Thunderstorm WarningOAXPage30 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.